Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

History of MVP with dysautonomia, thyroid nodules, lyme exposure. Unable to sleep. Taking losartan. What can cause low heart rate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
im 61 female. history of mvp with dysautonomia, thyroid nodules, lyme exposure. heart rate was 52 on ekg. have had hard time goin sleep. couldnt go sleep last nite cause heart would pause and wake me up. take 25 mg losartan. 1/2 0.5 klonopin twice a day. was taking flonase and zyrtec. multi vitabin with methl b12. what can cause low heart rate?
Posted Wed, 23 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Prasad 8 hours later
Brief Answer:
You need evaluation...

Detailed Answer:

Heart rate of 52 may or may not be normal. But since you also had symptoms of heart pause and disturbed, it is likely to be an abnormal event. Clinically most times it is impossible to identify the reason for a low heart rate.

My first suspicion is toward dysautonomia - autonomic changes can lower heart rate. Besides dysautonomia other less likely possibilities include underactive thyroid or related to mitral valve prolapse. Further yesterday's events may be independent to your previous medical illness and brought about by electrolyte abnormalities or a fresh heart rhythm abnormality.

Last night EKG could contain clues as to what went wrong. I think that would be your first step now. If EKG doesn't reveal significant abnormality, it is time to see a cardiologist and plan for complete set of investigation such as echocardiogram, thyroid profile, hemogram and a holter study.

Stay relaxed and talk to your cardiologist's office.

Hope this helps. Let me know if you need clarifications.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor